Questions to those who have commented on vasospasms, etc:
I am 32y/o female. For the past few months, since having my second child, I expereince this weird tremor/spasm-like sensation in my head/chest, down my left arm/leg at times. They have pretty much ruled out MS, early Parkinson's, thyroid issues, and some other neuro concerns. I have told them that it feels like a tremor or spasm my blood vessels or something. Today was the first time my one of many doctors mentioned the word vasospasms to me. I always get my symptoms at night, or at rest. For those who have been officially diagnosed with coronary or cerebral artery vasospasm, could you share your early signs and symptoms with me, please?
Thanks for any input!
forewarning: my spelling is horrible
The chest pain sux. There's no warning, it just starts. It feels like someone has placed a 90lb ball bearing on my sternum
I went to the hospital for chest pain, and was originally diagnosed as a "minor cardiac event" aka: Heart Attack. My enzymes were elevated, i had tooth pain (classic symptom) and there was a blip on my ekg that the dr didn't like. I was admitted and scheduled for an angiogram.
After the angiogram, the Dr. was able to make his, and his wife's, Jag payments. Other than that, the only good it did was tell me I had clear arteries. Nice consiolation prize, but for the $$$ I would want a bit more (and I'm not talking about the lil'hitler shave job they did on me either).
That afternoon, i had another severe case of chest pain, and they lined up all the tests out my hospital room door. All the tests, including the ekg, and the echo-cardiogram, came back 100% normal, but my enzymes were still elevated. They dropped 3 Nitros on me, but the Nitro didn't do anythign for me but split my head in 2. They ended up putting some Toradol (sp?) in my IV, and that did the trick. 12mins later no pain anywhere, and 100% sober.
The dr came in with all my test results and nothing was out of the ordinary. He called me a canundrum. I've been called much worse, so it didn't bother me too much.
Other dr.s have to make car payments too, so he handed me off to the next cardiologist. The new one messed around with my meds for the next 2days and got me squared away with confidence. diagnosis : pulminary vaso-spasms with perinzmetal angina.
meds = 5mg norvasc (generic), nexium, baby aspirin. No pain since.
My GP, who i trust completely, explained to me that I'm basicly having a charlie horse in my chest. It's not going to kill me (my favorite part), and if i let it, the pain will subside on it's own. If I do have a bout of the chest pain, i can pop more of the vaso-dialators (the norvasc) for the fix.
My cardiologist was rather unconcerned with the whole thing. I had my 1st follow up with him last week, and he doesnt want to seeme back for 4months, when we can talk about sagging my meds, and eventually discontinue use.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.